Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical quadrature by the $ \varepsilon $-algorithm

Author: David K. Kahaner
Journal: Math. Comp. 26 (1972), 689-693
MSC: Primary 65D30
MathSciNet review: 0329210
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Modifications of Romberg's integration method are applicable to functions with endpoint singularities. Several authors have reached different conclusions on the usefulness of these schemes due to the potential difficulties in calculating certain exponents in the asymptotic error expansion. In this paper, we consider a method based on the $ \epsilon$-algorithm which does not require the user to supply these parameters. Tests show this luxury produces a method substantially better than the unmodified Romberg's method, but not as good as the modified procedure which assumes all the exponents are known. It is possible to design a scheme which incorporates the best of both methods and allows the user to decide how much information he wishes to provide. The algorithm is stable numerically in quadrature applications and converges for functions with endpoint singularities of an algebraic or logarithmic nature.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30

Additional Information

Keywords: $ \epsilon$-algorithm, acceleration of convergence, extrapolation, numerical quadrature
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society